Alert archive / New York / Flash Flood Warnings in 2007

Flash Flood Warning 25, NWS New York, NY

June 27, 2007Queens County, New York

NWS New York, NY issued this flash flood warning at Jun 27, 2007, 7:10 PM EDT for Queens County, New York. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 7:10 PM EDT (23:10 UTC)
Expired
Jun 27, 2007, 8:15 PM EDT
In force
65 min
Issued by
NWS New York, NY
Area
Whole counties

County Queens County, NY

The radar

The Brookhaven radar (KOKX), 85 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:07 PM EDTFLASH FLOODFlushing, NYI-678 NORTHBOUND AT GRAND CENTRAL PKWY FLOODING
Jun 27, 8:15 PM EDTFLASH FLOODJamaica, NY1 TO 2 FT OF WATER ON ROADWAYS. FLOODING ON SUBWAY TRACKS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 272312
FFWOKX
NYC081-280015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
710 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN AND CENTRAL QUEENS COUNTY IN SOUTHEAST NEW YORK...

  NORTHERN QUEENS COUNTY IN SOUTHEAST NEW YORK...
  THIS INCLUDES THE CITIES OF...JAMAICA...FLUSHING...

* UNTIL 815 PM EDT...

* AT 708 PM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM    
  OVER THE WARNED AREA...PRODUCING RAINFALL RATES OF 2 TO 3 INCHES   
  PER HOUR...SLOWLY MOVING EAST ACROSS NORTHERN AND CENTRAL          
  QUEENS...WITH MORE STORMS FOLLOWING BEHIND THEM. THIS WILL         
  RESULT IN FLASH FLOODING OF ROADWAYS ACROSS NORTHERN AND CENTRAL   
  QUEENS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSON
  HEIGHTS AND BAYSIDE

LAT...LON 4065 7391 4066 7369 4074 7366 4081 7372
      4075 7394

$$

MALOIT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:42 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 27, 3:42 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
342 PM EDT WED JUN 27 2007

.SYNOPSIS...
THE BERMUDA HIGH BEGINS TO SHIFT EAST TONIGHT AS A COLD FRONT
ADVANCES FROM THE EAST...BRINGING SHOWERS AND THUNDERSTORMS TO THE
REGION THURSDAY AND THURSDAY NIGHT. SOME SHOWERS MAY LINGER INTO
FRIDAY...THEN DRIER...COOLER AND MUCH NICER WEATHER WILL BUILD INTO
THE AREA FOR THE WEEKEND AND START OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER LWR HUD VLY AND
PORTIONS OF NE NJ ALONG A LEE-SIDE TROUGH JUST W OF THE AREA.
THESE STORMS WILL PROPAGATE E INTO W CT. SOME STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL...AND SEVERE
THUNDERSTORM WATCH REMAINS UP FOR PARTS OF THE AREA. WILL KEEP A
CHANCE FOR SHOWERS/THUNDERSTORMS ELSEWHERE...AS INSTABILITY LEVELS
HIGH DUE TO HEAT/HUMIDITY AND ANY MOVEMENT OF THE TROUGH WILL BE
ENOUGH TO TRIGGER STORMS. IT WILL BE HARDER IN FAR E PORTIONS OF
THE CWA FOR STORMS TO DEVELOP DUE TO A MID-LEVEL CAPPING
INVERSION...BUT WILL KEEP CHANCE POPS UP SHOULD DEVELOPING STORMS
OVERCOME THE INVERSION.

VERY WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH TONIGHT AS
LIGHT WINDS AND INCREASED CLOUD COVER WILL KEEP THE ATMOSPHERE
INSULATED. SFC DEWPOINTS WILL REMAIN AROUND 70...AND OVERNIGHT
LOWS WILL BE IN THE UPPER 70S TO NEAR 80 IN/AROUND NYC AND IN THE
70S ELSEWHERE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
COLD FRONT WILL APPROACH THE AREA EARLY THU...MOVING THROUGH THE
REGION BY THU EVENING. HAVE INCREASED POPS TO CATEGORICAL FOR THU
AFTERNOON AND EVENING AS WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP. SEVERE WX INDICES SHOWING TOTAL TOTALS INDEX
NEAR 50...K-INDEX NEAR 40 AND CAPE VALUES APPROACHING 3000. WITH
FCST 0-6KM SHEAR VALUES AROUND 30 KT...WILL LOOK FOR POTENTIAL FOR
ORGANIZED MULTICELL SEVERE WITH DAMAGING WINDS AND SMALL HAIL. URBAN
FLOODING AND LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT DUE TO
THE HIGH PWATS AROUND 2 INCHES AND TRAINING OF CELLS. HAVE GONE
AHEAD AND MENTIONED ENHANCED WORDING OF TSTMS IN THE ZONES.

WITH CLOUD COVER AND PRECIP...HIGH TEMPS WILL BE A FEW DEGREES
COOLER THAN TODAY...GENERALLY IN THE UPPER 80S TO NEAR 90. OVERNIGHT
LOWS THU NIGHT WILL GENERALLY DROP BACK INTO THE 60S.

COLD FRONT WILL FIND JUST ITSELF S OF THE REGION SOMETIME AFTER
MIDNIGHT FRI. MOST OF THE ACTIVITY WILL BE TAPERING OFF FROM NW TO
SE. WITH WEAK WAVE DEVELOPING ALONG THE BOUNDARY...WILL KEEP AT
LEAST CHC POPS FOR SOUTHERN ZONES THROUGH FRI MORNING. SKIES BEGIN
TO CLEAR OUT AS HIGH PRES OVER CANADA BEGINS TO NOSE ITS WAY INTO
THE REGION. THIS HIGH WILL THEN DOMINATE THE AREA THROUGH THE
WEEKEND.

HIGHS ON FRI AND SAT WILL GENERALLY BE IN THE UPPER 70S TO AROUND
80...WITH HIGHS ON SAT MAYBE A DEGREE OR SO WARMER THAN FRI. LOWS
FRI NIGHT WILL BE AROUND 60 IN/AROUND NYC...MID TO UPPER 50S MOST
ELSEWHERE. WITH CLEAR SKIES AND LIGHT WINDS...RADIATIONAL COOLING
WILL ALLOW OUTLYING LOCATIONS TO DROP TO AROUND 50.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
1024 MB HIGH PRES ORIGINATING FROM CANADA WILL BUILD INTO THE
EASTERN THIRD OF THE NATION...SETTING UP A POTENTIALLY PHENOMENAL
WEATHER WEEKEND. WILL EXPECT HIGH TEMPS IN THE UPPER 70S TO NEAR
80...LOW TEMPS AROUND 60 IN/AROUND NYC...MID TO UPPER 50S
ELSEWHERE...AND SFC DEW POINTS ONLY IN THE 50S. SOME WEAK
TROUGHINESS IN THE AREA MAY TOUCH OFF SOME ISOLATED SHOWERS LATE
SAT...BUT NOT CONFIDENT ENOUGH TO INCLUDE IN THE FCST ATTM.
OTHERWISE...HIGH PRES SETTLES INTO THE NORTHEAST TO KEEP THE REGION
DRY THROUGH AT LEAST TUE NIGHT. LOW PRES AND A COLD FRONT
APPROACHING FROM THE W MAY TOUCH OFF SOME SHOWERS BY WED.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE TERMINALS THROUGH
THURSDAY AFTERNOON WITH BERMUDA HIGH PRESSURE DOMINATING.

A SOUTHWEST TO AT TIMES SOUTHERLY FLOW WILL KEEP PUMPING A WARM
HUMID AIRMASS INTO THE REGION. SEABREEZES WILL TURN WINDS TO THE
SOUTH AROUND 15 KT AT COASTAL LOCALES...WHILE INLAND TERMINALS
REMAIN SOUTHWEST AT MORE OF A 5-10 KT FLOW. ALL TERMINALS SHOULD
REVERT TO A MORE GENERAL SOUTHWEST FLOW AT 5 TO 10 KT AROUND DUSK.

HAZE WILL RESTRICT VSBY TO LOW END VFR AND MVFR THROUGH THE TAF
PERIOD. THERE IS NOT EXPECTED TO BE ANY IMPROVEMENT IN THIS AREA
UNTIL WINDS TURN NORTHWEST BEHIND THE COLD FRONT THURSDAY NIGHT.

CEILINGS OUTSIDE OF CONVECTION WILL REMAIN AT OR ABOVE ABOUT FL100.
IN AND AROUND WDLY SCT SHRA AND TSRA...LOW END VFR AND MVFR CIGS
WILL ACCOMPANY CONVECTION. MOST OF THIS ACTIVITY SHOULD REMAIN
NORTH AND WEST OF THE CITY TERMINALS...BUT COULD AFFECT WESTERN
AND NORTHERN APPROACHES INTO THE NY METRO AREA. ISOLD-WDLY SCT
COVERAGE OF SHRA AND TSRA IS EXPECTED TO PERSIST UNTIL AROUND 00Z
OR SO. HAZARDS ASSOCIATED WITH CONVECTION WILL BE SMALL
HAIL...LOCALLY GUSTY WINDS...TORRENTIAL RAINS AND FREQUENT LIGHTNING.

OUTLOOK FROM 18Z THURSDAY THROUGH SUNDAY...BETTER CHC FOR TSTMS
THROUGHOUT THE AREA THURSDAY AS A COLD FRONT MOVES INTO THE REGION
LATE IN THE DAY. MVFR CONDITIONS LIKELY IN ANY THUNDERSTORMS WITH
LOCALIZED IFR POSSIBLE. DAMAGING WINDS AND/OR HAIL WILL BE
POSSIBLE WITH THESE STORMS. AFTER THE FRONT PASSES LATE THURSDAY
NIGHT HIGH PRESSURE BUILDS IN FROM THE NORTH WITH VFR CONDITIONS
THROUGH SUNDAY.

&&

.MARINE...
A BERMUDA HIGH ANCHORED OVER THE WESTERN ATLANTIC AND A HIGH
AMPLITUDE RIDGE ALOFT WILL GIVE WAY TO APPROACHING COLD FRONT
DURING THE DAY ON THU. THIS WILL MEAN A CONTINUATION OF THE SW
FLOW FOR ANOTHER 24H...WITH SEAS ON THE OCEAN RUNNING 2 TO 4
FT...AND 1 FT OR LESS ACROSS THE SOUND...HARBOR...AND BAYS. AS THE
WESTERLIES ALONG THE US/CAN BORDER DESCEND SWD ON THU AND A COLD
FRONT APPROACHES FROM THE GREAT LAKES...SEAS ON THE OCEAN WILL
APPROACH 5 FT...BUT SHOULD FALL JUST SHORT OF REACHING THE MARK.
WAVEWATCH GUIDANCE HAS CONTINUED TO BUMP UP SEAS ALONG AND AHEAD
OF THE FRONT TO SCA CRITERIA...HOWEVER...SEAS CONTINUE TO BE OVER
FORECAST. IN FACT... BUOYS 44025 AND 44017 ARE RUNNING AROUND 3 FT
AT 19Z. THIS IS 1 TO 2 FT BELOW CURRENT GUIDANCE...RESPECTIVELY.
IN ADDITION...CONFIDENCE IS NOT HIGH IN THIS PATTERN TO REACH SCA
CRITERIA AND WITH THE COOL NEARSHORE WATERS...MIXING OF STRONGER
WINDS TO THE SURFACE IS NOT LIKELY.

FOLLOWING THE COLD FRONTAL PASSAGE EARLY FRI MORNING...HI PRESSURE
OVER THE UPPER MIDWEST BUILDS SEWD...KEEPING THE WATERS UNDER A NW
FLOW. WINDS AND SEAS DURING THIS TIME LOOK TO BE BELOW SCA CRITERIA.

&&

.HYDROLOGY...
SCATTERED INLAND AFTERNOON CONVECTION THROUGH THIS EVENING COULD
RESULT IN LOCALIZED 1 TO 2 INCH AMOUNTS. WEAK LOW LEVEL WINDS WILL
ALLOW FOR SLOW STORM MOVEMENT WHICH WOULD PROMOTE HIGH RAINFALL
TOTALS. LOCALIZED URBAN/SMALL STREAM...POSSIBLY EVEN ISOLATED FLASH
FLOODING...WILL BE POSSIBLE. COLD FRONT MOVING THROUGH THE REGION
THU WILL PRODUCE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WITH A
BETTER CHANCE FOR SEVERE WEATHER AND FLOODING AND FLASH FLOODING.

SOME RAIN MAY CONTINUE THROUGH EARLY FRIDAY AFTERNOON...THEN DRY
WEATHER RETURNS FRIDAY AFTERNOON THROUGH THE WEEKEND.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
MARINE...DW
HYDROLOGY...MPS
Hazardous weather outlook, Jun 27, 3:59 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
359 PM EDT WED JUN 27 2007

CTZ007-008-011-012-NJZ006-011-NYZ072>081-281000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
359 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY FOR SEVERE WEATHER
AND FLOODING REPORTS.

CTZ005-006-009-010-NJZ002>005-NYZ067>071-281000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
359 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON FOR SEVERE WEATHER
REPORTS.

SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY FOR SEVERE WEATHER
AND FLOODING REPORTS.

ANZ330-335-338-340-345-350-353-355-281000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
359 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY FOR SEVERE WEATHER
REPORTS.

MPS

In the hours before

Special weather statement, Jun 27, 1:44 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
144 PM EDT WED JUN 27 2007

NJZ003-NYZ069-070-271830-
BERGEN-NORTHERN WESTCHESTER-ROCKLAND-
144 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...ROCKLAND AND WESTCHESTER COUNTIES...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAMSEY...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR SUFFERN BY 150 PM.
  NEAR MONSEY BY 155 PM.
  NEAR NANUET BY 200 PM.
  NEAR ORANGEBURG BY 205 PM.
  NEAR NYACK BY 210 PM.
  NEAR UPPER NYACK BY 215 PM.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
LOCALLY HEAVY RAINFALL RATES OF 2 TO 3 INCHES PER HOUR...CAUSING THE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE FLOODING OF POOR
DRAINAGE OR LOW LYING AREAS.

MALOIT
Special weather statement, Jun 27, 2:06 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
206 PM EDT WED JUN 27 2007

CTZ005-009-NJZ002>004-NYZ067>071-272015-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
206 PM EDT WED JUN 27 2007

SHOWERS AND THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS THE LOWER
HUDSON VALLEY...PORTIONS OF NORTHEAST NEW JERSEY...AND WESTERN
CONNECTICUT THIS AFTERNOON. SOME OF THESE STORMS ARE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND
SMALL HAIL. RAINFALL RATES UP TO TWO INCHES PER HOUR WILL BE
POSSIBLE AS WELL AS WIND GUSTS UP TO 45 MPH. IN ADDITION...SOME OF
THESE STORMS ARE PRODUCING FREQUENT LIGHTNING. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU CAN BE STRUCK BY LIGHTNING.
Special weather statement, Jun 27, 3:50 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
350 PM EDT WED JUN 27 2007

NYZ072-073-075>077-272045-
BRONX-KINGS (BROOKLYN)-NASSAU-NEW YORK (MANHATTAN)-QUEENS-
350 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BRONX...KINGS...NASSAU...NEW YORK AND QUEENS COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ASTORIA...OR NEAR MIDTOWN MANHATTAN...AND
MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR ASTORIA BY 355 PM.
  NEAR JACKSON HEIGHTS BY 400 PM.
  NEAR FLUSHING BY 405 PM.
  5 MILES NORTHWEST OF JAMAICA BY 410 PM.
  NEAR WHITESTONE BY 415 PM.
  NEAR THROGS NECK BRIDGE BY 420 PM.

SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND LOCALLY HEAVY DOWNPOURS
POSSIBLY CAUSING THE FLOODING OF POOR DRAINAGE AREAS ARE EXPECTED
WITH THIS STORM.

MALOIT
Special weather statement, Jun 27, 4:59 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
459 PM EDT WED JUN 27 2007

NYZ077-078-272145-
NASSAU-NORTHWEST SUFFOLK-
459 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NASSAU
AND SUFFOLK COUNTIES...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BAYVILLE TO
BROOKVILLE TO ELMONT TO JAMAICA...OR ALONG A LINE EXTENDING FROM
STAMFORD TO WESTBURY TO JAMAICA...AND MOVING EAST AT 10 MPH.

THESE STORMS WILL BE...
  NEAR OYSTER BAY BY 505 PM.
  NEAR BROOKVILLE BY 510 PM.
  NEAR MINEOLA BY 515 PM.
  NEAR WESTBURY BY 520 PM.
  NEAR COLD SPRING HARBOR BY 525 PM.
  NEAR WOODBURY BY 530 PM.

SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND LOCALLY HEAVY RAINFALL
CAUSING THE PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF
POOR DRAINAGE AREAS...ARE EXPECTED WITH THESE STORMS.

MALOIT
Special weather statement, Jun 27, 5:22 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
522 PM EDT WED JUN 27 2007

NYZ072-073-076-272200-
BRONX-NEW YORK (MANHATTAN)-QUEENS-
522 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS PRODUCING LOCALLY
HEAVY RAINFALL FOR BRONX...NEW YORK AND QUEENS COUNTIES...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM GREAT NECK TO WHITESTONE TO MIDTOWN MANHATTAN...OR
ALONG A LINE EXTENDING FROM GREAT NECK TO FLUSHING TO MIDTOWN
MANHATTAN...AND MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 35 MPH...LOCALLY HEAVY DOWNPOURS CAUSING THE
PONDING OF WATER ON ROADWAYS AND POSSIBLY THE FLOODING OF POOR
DRAINAGE AREAS...AND DANGEROUS LIGHTNING ARE EXPECTED WITH THESE
STORMS.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:50 PM EDTSevere Thunderstorm WarningOKXOrange40 min
Jun 27, 3:33 PM EDTSevere Thunderstorm WarningOKXWestchester42 min
Jun 27, 4:12 PM EDTSevere Thunderstorm WarningOKXWestchester48 min
Jun 27, 4:20 PM EDTSpecial Marine WarningOKX25 min
Jun 27, 4:33 PM EDTFlash Flood WarningOKXWestchester42 min
Jun 27, 4:39 PM EDTSpecial Marine WarningOKX51 min
Jun 27, 7:19 PM EDTSevere Thunderstorm WarningOKXQueens26 min
Jun 27, 7:47 PM EDTSpecial Marine WarningOKX43 min
Jun 27, 7:54 PM EDTFlash Flood WarningOKXQueens3 hr

Nearby

Flash Flood Warnings in New York, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.